MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA INFRARENAL

ENDOLOGIX AFX; VELA INFRARENAL
Model Number A34-34/C100V
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Separation Problem (4043)
Health Effect - Clinical Codes Death (1802); Rupture (2208)
Date of Event 03/07/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and two (2) suprarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).This initial procedure was identified as outside the indications for use (off-label) due to the bilateral renal artery snorkel procedure.Approximately five (5) years post initial procedure, a type 3a endoleak with separation of the proximal aortic extension and the bifurcated stent graft and sac growth were identified.(this event was previously report under 2031527-2017-00424).The physician elected to implant two (2) infrarenal stent graft extension to resolve this event.The procedure was successful and the patient was reported as doing well.Now approximately 1.5 years post-secondary procedure the patient presented to the emergency room (er) with a ruptured aorta.Another 3a endoleak with multiple device separation were identified.Another intervention was performed.During the procedure, it was reported that it was difficult to track a sheath, deploy the infrarenal stent graft and remove the delivery system due to angulation and multiple device separations.The procedure was completed and an another infrarenal stent graft was implanted.However, the patient coded and expired a short time (exact amount of time not reported) after the procedure.The exact cause of death was not reported.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.A clinical assessment of the reported event could not be completed due to a lack of receipt of relevant medical records and/or imaging.Several attempts were made to obtain medical records and/or images but no response was received.As such, event determination, off label conditions, related patient harms and patient disposition could not be independently assessed.However the initial procedure was identified as outside the indications for use (off-label) due to the bilateral renal artery snorkel procedure this is a contributing factors to this event but without medical records and/or images we are unable to determine the cause of this event.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Device iteration is afx with duraply.Correction: result code: remove code 3221.

Brand Name
AFX
Common Device Name
VELA INFRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key8479943
Report Number2031527-2019-00159
Device Sequence Number1515308
Product Code MIH
UDI-Device Identifier00818009013552
UDI-Public(01)00818009013552(17)190919
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 03/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/19/2019
Device Model NumberA34-34/C100V
Device Lot Number1591903-015
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/07/2019
Supplement Date Received by Manufacturer03/07/2019
Initial Report FDA Received Date04/03/2019
Supplement Report FDA Received Date09/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0008-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIFURCATED STENT GRAFT, LOT # 1046713-015; INFRARENAL EXTENSION, LOT 1682838008; SUPRARENAL EXTENSION, LOT 1031798-029; SUPRARENAL EXTENSION, LOT 1041753-031; BIFURCATED STENT GRAFT, LOT # 1046713-015; INFRARENAL EXTENSION, LOT 1682838008; SUPRARENAL EXTENSION, LOT 1031798-029; SUPRARENAL EXTENSION, LOT 1041753-031
Outcome Attributed to Adverse Event Death;